Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 33, NWS Wilmington, NC

June 21, 2016

NWS Wilmington, NC issued this small craft advisory at Jun 21, 2016, 3:30 AM EDT. It took effect at Jun 21, 2016, 12:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2016, 3:30 AM EDT (07:30 UTC)
In effect from
Jun 21, 2016, 12:00 PM EDT
Expired
Jun 22, 2016, 2:00 PM EDT
In force
26 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

451 
WHUS72 KILM 210730
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
330 AM EDT TUE JUN 21 2016

AMZ250-252-254-256-212000-
/O.NEW.KILM.SC.Y.0033.160621T1600Z-160622T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
330 AM EDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM EDT
WEDNESDAY.

* WINDS...SOUTHWEST 20 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
27
5 follow-up statements
267 
WHUS72 KILM 211910
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
310 PM EDT TUE JUN 21 2016

AMZ250-252-254-256-220400-
/O.CON.KILM.SC.Y.0033.000000T0000Z-160622T1200Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
310 PM EDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17
416 
WHUS72 KILM 220150
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
950 PM EDT TUE JUN 21 2016

AMZ254-256-220300-
/O.CAN.KILM.SC.Y.0033.000000T0000Z-160622T1200Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
950 PM EDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY IS DOWNGRADED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS DOWNGRADED THE
SMALL CRAFT ADVISORY TO A SMALL CRAFT EXERCISE CAUTION.

INCREASING SW WINDS AND RESULTING SIGNIFICANT SEAS WILL REMAIN
JUST BELOW SCA THRESHOLDS. BASICALLY, LOOKING AT SW WINDS
INCREASING TO 15 TO 20 KT AND RESULTING SEAS PEAKING IN THE
3 TO 5 FOOT RANGE AT 4 TO 6 SECONDS.

$$

AMZ250-252-221100-
/O.EXT.KILM.SC.Y.0033.000000T0000Z-160622T1600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
950 PM EDT TUE JUN 21 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT WEDNESDAY...

* WINDS...INCREASING TO SW 15 TO 25 KT...WITH A FEW GUSTS
  APPROACHING 30 KT. 

* SEAS...3 TO 6 FEET...WITH A FEW 7 FOOTERS ALONG AND SOUTH OF
  FRYING PAN SHOALS. PERIODS WILL RUN 5 TO 6 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
11
004 
WHUS72 KILM 220504
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
104 AM EDT WED JUN 22 2016

AMZ254-256-221300-
/O.EXA.KILM.SC.Y.0033.000000T0000Z-160622T1600Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
104 AM EDT WED JUN 22 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY.

* WINDS...SOUTHWEST 15 TO 25 KT. GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ250-252-221300-
/O.CON.KILM.SC.Y.0033.000000T0000Z-160622T1600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
104 AM EDT WED JUN 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...SOUTHWEST 20 TO 25 KT. GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

27
576 
WHUS72 KILM 220611
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
211 AM EDT WED JUN 22 2016

AMZ250-252-254-256-221800-
/O.EXT.KILM.SC.Y.0033.000000T0000Z-160622T1800Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
211 AM EDT WED JUN 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST 20 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
27
150 
WHUS72 KILM 221801
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
201 PM EDT WED JUN 22 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

AMZ250-252-254-256-221915-
/O.EXP.KILM.SC.Y.0033.000000T0000Z-160622T1800Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
201 PM EDT WED JUN 22 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 2:12 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 21, 2:12 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
212 AM EDT TUE JUN 21 2016

.SYNOPSIS...
A ridge of high pressure will migrate to our south and southeast
tonight and Tuesday. A cold front will stall northwest of the area
Wednesday and then dissipate. Another cold front, approaching from
the north, should push to our south by Saturday with slightly
drier and cooler conditions for the weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1030 PM Monday...Latest Water Vapor Imagery does illustrate
the increase in moisture now beginning to accumulate across the fa
with the source region being upstream from the Ohio River Valley
to the Mid-West States. Various Model RH time height display for
locations across the FA indicate mainly cirrus, with the GFS
indicating it more opaque then the NAM. The low level moisture is
likely from off the Atlantic with the sfc Highs center having
moved offshore from the Carolina Coasts. Will hold onto the
current min temp fcst with some possible tweak(s) upwards given
the better than expected trend of increasing sfc dewpoints.

Previous..........................................................
As of 715 PM Monday...Latest Vis and Ir satellite imagery indicate
mainly a cloudless sky across the fa at the moment. A few fading
cu along the sea breeze across the ILM SC counties, otherwise
clear skies. Model soundings indicate 3/4 of an inch for PWs
across the FA at the moment. Models increase PWs to around 1.25 to
1.50 inches after daybreak Tue. Could be overdone due to the
circulation around the High only really starts cranking across the
FA mainly during the mid to late predawn Tue hours. Nevertheless,
the avbl low level moisture will have to await till insolation
occurs, hence the diurnal cu cycle starts up. Model soundings also
indicate an increase in high level moisture in the form of cirrus,
mainly thin. Thus, overall, a clear or mostly clear sky condition
should prevail overnight. Boundary layer to remain active with sw
winds slowly increasing overnight. This should prevent any fog
issues let alone any development.

Current min temp fcst still looking aok and see no reason to
tweak at this update. Will however, tweak the sfc dewpoints, using
current values and trends and then massaging them to the overnight
fcst.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...With surface ridge of high pressure south-
southeast of the area Tuesday morning, a cold front will gradually
move southeastward towards the area Tuesday into Wednesday.
Tuesday morning and afternoon will remain quiet with a mixture of
sunshine and passing clouds. Into Tuesday evening, northern
portions of the forecast area may observe isolated showers as
guidance continues with overall agreement that the boundary will
remain just north of the area. As a result, have kept low POPs for
Tuesday evening, with a slight increase in POPs for showers and
isolated thunderstorms Wednesday and Wednesday evening, again
across the northern portions of the forecast area. While a
thunderstorm or two could not be entirely ruled out Tuesday
evening, available instability is very limited.

There will be a gradual warming trend Tuesday and Wednesday as
southwest flow returns. Inland areas will see temperatures in the
low to mid 90's, while the afternoon seabreeze will keep
temperatures a little cooler closer to the coast in the upper 80's
to around 90 degrees.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 300 PM Monday...A cold front will slowly push south Thursday
and Friday under a slight northwest flow aloft. By the weekend
the front pushes sufficiently southward to dry things out a bit
and cool temperatures down slightly. Not quite as exaggerated as
this weekend but cooler nonetheless. The airmass quickly modifies
later Sunday and with the approach of a modest shortwave and front
from the west, pops increase once again Monday. Temperatures will
be on the warm side early in the period and as mentioned earlier,
cooler for the weekend and basically near seasonal normals next
week.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
As of 06Z...High confidence in VFR through the valid period.

Although skies are relatively clear of low clouds a subtle
shortwave dropping south across the terminals will cause some
re-saturation of the mid-levels of the atmosphere early this
morning. While the profiles are likely too aggressive with
developing cloud cover due to lack of strong lift and a mostly
dry W/NW flow aloft, have continued to show at least a few 5-6K
ft stratocu with winds remaining 5-10 kts. Around sunrise sky
conditions will clear but winds will veer to the WSW around 10
kts. As the morning progresses winds will back to the SW at the
coastal terminals, and during the afternoon at the inland terminals.
Occasional gusts to 18-23 kts are possible mainly in the afternoon.
Gusts will subside in the early evening but wind speeds will remain
elevated.

Extended Outlook...VFR. Scattered showers and thunderstorms Friday
and Saturday.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1045 PM Monday...With the center of the sfc High having now
migrated offshore from the Carolina coasts. The southwest flow on
the backside of this Highs center has developed and become
more widespread. The sfc pg has also begun to tighten with
increasing wind speeds as a result. This will continue thruout the
pre-dawn Tue hours. Combined with a developing southwesterly low
level jet at 20 to 30 kt at 1k feet or lower, look for a quicker
increase to the sw winds in conjunction with the tightening sfc
pg. Around 10 kt late this evening to 10 to 20 kt with few gusts
up to 25 kt during the pre-dawn Tue hours. Significant seas will
hover around 3 ft late this evening and increase to 3 to 4
ft...with few 5 footers primarily off Cape Fear. The E-ESE ground
swell at 8 to 9 second periods will dominate the significant seas.
By daybreak Tue, significant seas will have equal inputs
from wind driven waves at 4 to 5 second periods and the e-ese
ground swell at 7 to 8 second periods. The spectral density
charts ie. swell or wind-wave power, is a favorite.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 PM Monday...Small Craft Advisory possible Tuesday night.
With ridge of high pressure south-southeast of the area and a
cold front approaching the waters from the northwest Tuesday and
Wednesday, southwesterly winds will continue through the period.
Expect sustained winds of 15 to 20 kts in the morning on Tuesday
to increase to 20 to 25 kts, with higher gusts to near 30 kts
possible. Thus potentially warranting a SCA Tuesday night.
Southwest winds will subside Wednesday morning and remain around
15 to 20 kts through Wednesday evening. Seas of 2 to 4 ft Tuesday
morning will increase to 3 to 5 ft late in the afternoon/early
evening hours. Overnight Tuesday, could see 6 fters in the outer
waters. On Wednesday, seas will drop back to 2 to 4 ft.

LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 300 PM Monday...Expect southwest winds of 10-15 knots
through the first two days of the period as high pressure remains
in control. Speeds may bump up to 15-20 knots overnight Thursday
via enhanced low level jetting. A front will move across the
waters later Friday with a slow shift in winds to east/northeast
persisting through Saturday. Seas will be 2-4 feet with a few
five footers early Friday with the higher wind speeds.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...none.

&&

NEAR TERM...DCH
SHORT TERM...SGL
LONG TERM...SHK
AVIATION...RJD/MRR
Hazardous weather outlook, Jun 20, 10:53 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1053 PM EDT MON JUN 20 2016

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-220300-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
1053 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-220300-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1053 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR MIDDAY TUESDAY THROUGH WEDNESDAY...
SMALL CRAFT EXERCISE CAUTION LIKELY.
SMALL CRAFT ADVISORY PROBABLE.

FOR THURSDAY AFTERNOON THROUGH FRIDAY MIDDAY...
SMALL CRAFT EXERCISE CAUTION LIKELY.
SMALL CRAFT ADVISORY POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-220300-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
1053 PM EDT MON JUN 20 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.